Thunderstorm Wind, Garden
- When
- July 1, 8:20 PM MST
- Where
- Garden County, 8.42 mi SSW of Oshkosh
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 41.310, -102.400
Public estimated 60 mph wind gusts.
An isolated thunderstorm produced severe wind gusts and flash flooding in parts of Deuel and Garden Counties during the evening of July 1.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LBF wrote it up.
An isolated thunderstorm produced severe wind gusts and flash flooding in parts of Deuel and Garden Counties during the evening of July 1.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Jul 1, 4:39 PM MST, 3 hours 41 minutes earlier.
Area Forecast Discussion National Weather Service North Platte NE 639 PM CDT Mon Jul 1 2019 .SHORT TERM...(This evening through Tuesday night) Issued at 254 PM CDT Mon Jul 1 2019 Upper level ridging has flattened some and settling back over the Southern Plains. This has allowed a stationary front that has been located across South Dakota to sink south into Nebraska. The front will be located from around O'Neill to North Platte to Imperial late this afternoon. The front will weaken and remain in the area Tuesday, then as upper ridging expands northward once again Wednesday and Thursday, the front should lift north and become stationary near the NE/SD border. The front will continue to be the focus for scattered thunderstorm development the next several days. As mentioned, the front is located from near O'Neill to North Platte to Imperial. Scattered thunderstorms are expected to develop late this afternoon and evening along and near the front. Hi-Res models show portions of southwest Nebraska (along and south of I-80) having the best chance for storm organization this evening. Appears a small MCS could develop in this area and then track eastward into southern/central Nebraska overnight. Otherwise the storms will tend to be scattered...and with weak shear organized severe is not expected. Strong outflow winds though will be possible along with the potential for heavy rainfall. At this time not seeing a signal for widespread heavy rain - but a line of thunderstorms could train over the same location for a time right along the front. This seems most likely to occur from portions of Hayes, Frontier into southern/southeast Lincoln counties. The front will weaken and become nearly diffuse on Tuesday. There is no clear focus for storm development and will keep pops low. Highs will generally be in the mid 80s with at least some cloud cover. .LONG TERM...(Wednesday through Monday) Issued at 254 PM CDT Mon Jul 1 2019 Upper level ridging will remain across the Southern Plains through the upcoming week. It is forecasted to build northward some Wednesday into Thursday. A nearly stationary front will refocus near the NE/SD border. This would be the best area to see scattered thunderstorm activity with slight chances farther south. Highs will once again approach or exceed 90F as the ridge builds northward. Late in the week and next weekend, it appears a leeward surface low will become established across northeast CO, with moist southeast upslope flow across the region. Mid-level flow remains fairly weak, but at least scattered thunderstorms are possible across the region on the northern periphery of Southern Plains upper level ridging. The best chance looks to be Friday evening at this point when a short wave crossing the area could enhance coverage. Temperature wise highs look to mostly be in the 80s for the upcoming Holiday weekend. && .AVIATION...(For the 00Z TAFS through 00Z Tuesday evening) Issued at 636 PM CDT Mon Jul 1 2019 Scattered thunderstorms developing across southwest through central Nebraska will build into LBF within the next couple hours and may bring brief MVFR conditions to the area. The strongest storms in the region may contain strong wind gusts and hail. Expect thunderstorms to slide east by late evening clearing the area by 02/05z with VFR conditions then expected to end the period. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Taylor LONG TERM...Taylor AVIATION...Jurgensen
Hazardous Weather Outlook National Weather Service North Platte NE 257 PM CDT Mon Jul 1 2019 NEZ004>010-022>029-035>038-056>059-069>071-094-022000- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 257 PM CDT Mon Jul 1 2019 /157 PM MDT Mon Jul 1 2019/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Thunderstorms are expected to develop from southwestern into portions of north central Nebraska, along a stalled out frontal boundary. Strong to severe storms will be possible in the vicinity of the front, with gusty winds and heavy rain being the main threat. Small hail is possible as well. The greatest threat for severe storms is across Garfield, Wheeler, most of Holt, and far eastern Boyd county. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. There is a marginal risk for severe storms Tuesday across portions of northwestern Nebraska. The main threat is west of a line from Lisco to Kilgore. Thunderstorm chances continue for the remainder of the week with the main threat during the late afternoon and evening hours. Severe weather risk is uncertain at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time, though spotters may be asked to report wind and precipitation amounts to the National Weather Service in North Platte this evening. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte CLB
Special Weather Statement
National Weather Service North Platte NE
751 PM CDT Mon Jul 1 2019
NEZ038-020130-
Custer NE-
751 PM CDT Mon Jul 1 2019
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CUSTER COUNTY UNTIL 830
PM CDT...
At 751 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Broken Bow, moving northeast at 20 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Broken Bow, Callaway, Ansley, Merna, Oconto, Comstock, Berwyn,
Weissert, Westerville, Lillian, Round Valley, Arcadia Diversion Dam
State Wildlife Management Area, Burr Oak, Wescott, Lodi, Buckeye and
Pressey State Wildlife Management Area.
This includes the following highways...
Highway 183 between mile markers 88 and 111.
Highway 2 between mile markers 269 and 296.
Highway 92 between mile markers 273 and 300.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in North Platte.
&&
LAT...LON 4111 9954 4118 10006 4162 9964 4157 9921
4142 9921
TIME...MOT...LOC 0051Z 221DEG 15KT 4130 9965
Jurgensen/CDCSpecial Weather Statement
National Weather Service North Platte NE
754 PM CDT Mon Jul 1 2019
NEZ010-029-020130-
Wheeler NE-Holt NE-
754 PM CDT Mon Jul 1 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HOLT AND EASTERN
WHEELER COUNTIES UNTIL 830 PM CDT...
At 754 PM CDT, Doppler radar was tracking a strong thunderstorm near
Bartlett, or 32 miles northeast of Ord, moving northeast at 15 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Ewing, Bartlett, Knievels Corner, Cumminsville and Four Corners.
This includes Highway 281 between mile markers 139 and 149.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in North Platte.
&&
LAT...LON 4176 9837 4189 9864 4232 9831 4231 9830
4185 9830
TIME...MOT...LOC 0054Z 221DEG 15KT 4190 9845
Jurgensen/CDCSpecial Weather Statement
National Weather Service North Platte NE
820 PM CDT Mon Jul 1 2019
NEZ026-027-037-038-020145-
Loup NE-Custer NE-Blaine NE-Logan NE-
820 PM CDT Mon Jul 1 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LOUP...SOUTHEASTERN
LOGAN...SOUTHWESTERN GARFIELD...NORTHERN CUSTER AND SOUTHEASTERN
BLAINE COUNTIES UNTIL 845 PM CDT...
At 820 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles northeast of Arnold to near Anselmo to
near Weissert. Movement was northeast at 30 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Taylor, Sargent, Anselmo, Comstock, Victoria Springs State Recreation
Area, Weissert, Lillian, Milburn, Milburn Diversion Dam State
Wildlife Management Area, Round Valley, Walworth, Arcadia Diversion
Dam State Wildlife Management Area, Wescott, Kent Diversion Dam State
Wildlife Management Area, Linscott, Big Oak Canyon, Almeria, Divide
Hill and Gates.
This includes the following highways...
Highway 183 between mile markers 102 and 125.
Highway 2 between mile markers 243 and 267.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in North Platte.
Persons in campgrounds should consider seeking sturdy shelter until
these storms pass.
&&
LAT...LON 4152 9989 4147 10026 4175 10020 4184 9951
4175 9922 4165 9921 4143 9922
TIME...MOT...LOC 0120Z 221DEG 27KT 4153 10012 4157 9984 4153 9951
Jurgensen/CDCPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
827 PM CDT MON JUL 1 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0802 PM TSTM WND GST 2 NNW BROKEN BOW 41.43N 99.65W
07/01/2019 M41 MPH CUSTER NE ASOS
ASOS STATION KBBW BROKEN BOW AIRPORT.
&&Special Weather Statement National Weather Service North Platte NE 822 PM MDT Mon Jul 1 2019 NEZ022-020300- Garden NE- 822 PM MDT Mon Jul 1 2019 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GARDEN COUNTY UNTIL 900 PM MDT... At 822 PM MDT, Doppler radar was tracking a strong thunderstorm near Lisco, or 13 miles northwest of Oshkosh, moving east at 20 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Oshkosh, Lisco, Richardson Lake, Rackett, Dogtown Flats, Adams Flats, Bluewater Battlefield State Historical Park and Sugar Loaf Hill. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in North Platte. && LAT...LON 4168 10263 4175 10209 4138 10207 4140 10264 TIME...MOT...LOC 0222Z 260DEG 17KT 4153 10254 Jurgensen/CDC
Special Weather Statement
National Weather Service North Platte NE
849 PM MDT Mon Jul 1 2019
NEZ022-056-020330-
Deuel NE-Garden NE-
849 PM MDT Mon Jul 1 2019
...SPECIAL WEATHER STATEMENT...
At 849 PM MDT, Doppler radar was tracking a strong thunderstorm near
Lisco, or 14 miles west of Oshkosh, moving southeast at 10 mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Oshkosh, Lewellen, Lisco, Ash Hollow State Historical Park,
Intersection of Highway 27 and 9 Mile Road, Bluewater Battlefield
State Historical Park and Sugar Loaf Hill.
This includes Highway 92 between mile markers 115 and 117.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in North Platte.
&&
LAT...LON 4159 10263 4144 10199 4139 10202 4139 10206
4135 10206 4104 10227 4128 10261 4139 10261
4140 10264 4153 10264
TIME...MOT...LOC 0249Z 309DEG 7KT 4141 10263
Jurgensen/CDCThe North Platte radar (KLNX), 168 km away, was scanning. The volume nearest the first event began at 03:19 UTC.
1 thunderstorm wind, 1 flash flood. Local standard time, as filed.
Public estimated 60 mph wind gusts.
About 8 to 10 inches of water piled up in the streets in as little as 10 minutes. A rain gauge recorded 1.5 inches.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2019Every state in 2019This day in weather historyWarnings in Nebraska, July 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 841647, 841644.